Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 57, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 22, 2008, 2:14 PM CST for Escambia County, Santa Rosa County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 22, 2008, 2:14 PM CST (20:14 UTC)
- Expired
- Feb 22, 2008, 2:58 PM CST
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 95 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 2:20 PM CST | TSTM WND DMG | Mcdavid, FL | TREES DOWNED ON US 29 BETWEEN MCDAVID FIRE STATION AND PAPERMILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 222014
SVRMOB
FLC033-113-222115-
/O.NEW.KMOB.SV.W.0057.080222T2014Z-080222T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
214 PM CST FRI FEB 22 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
NORTHERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 315 PM CST
* AT 209 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTH OF WALNUT HILL...OR ABOUT 18 MILES SOUTHEAST OF BAY
MINETTE...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MCDAVID BY 225 PM CST...
CHUMUCKLA BY 230 PM CST...
6 MILES SOUTH OF JAY AND 8 MILES NORTH OF ALLENTOWN BY 240 PM
CST...
BERRYDALE BY 245 PM CST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3100 8695 3073 8686 3072 8749 3073 8749
3073 8751 3090 8756
TIME...MOT...LOC 2014Z 252DEG 41KT 3079 8743
$$2 follow-up statements
000
WWUS54 KMOB 222035
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
234 PM CST FRI FEB 22 2008
FLC033-222044-
/O.CAN.KMOB.SV.W.0057.000000T0000Z-080222T2115Z/
ESCAMBIA FL-
234 PM CST FRI FEB 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ESCAMBIA COUNTY IS
CANCELLED...
LAT...LON 3074 8687 3073 8688 3074 8727 3077 8729
3092 8729 3096 8723 3098 8703 3100 8702
3100 8695
TIME...MOT...LOC 2034Z 252DEG 41KT 3086 8718
$$
FLC113-222115-
/O.CON.KMOB.SV.W.0057.000000T0000Z-080222T2115Z/
SANTA ROSA FL-
234 PM CST FRI FEB 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR NORTHERN SANTA ROSA COUNTY...
AT 232 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTH OF CHUMUCKLA...OR ABOUT 19 MILES SOUTHWEST OF
BREWTON...MOVING EAST AT 45 MPH.
THIS THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE...WITH
TREES REPORTED DOWN NEAR MCDAVID IN ESCAMBIA COUNTY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JAY AND 9 MILES NORTH OF ALLENTOWN BY 240 PM CST...
BERRYDALE BY 245 PM CST...
LAT...LON 3074 8687 3073 8688 3074 8727 3077 8729
3092 8729 3096 8723 3098 8703 3100 8702
3100 8695
TIME...MOT...LOC 2034Z 252DEG 41KT 3086 8718
$$000
WWUS54 KMOB 222058
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CST FRI FEB 22 2008
FLC113-222108-
/O.CAN.KMOB.SV.W.0057.000000T0000Z-080222T2115Z/
SANTA ROSA FL-
258 PM CST FRI FEB 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SANTA ROSA COUNTY IS
CANCELLED...
LAT...LON 3074 8687 3073 8688 3074 8727 3077 8729
3092 8729 3096 8723 3098 8703 3100 8702
3100 8695
TIME...MOT...LOC 2058Z 252DEG 41KT 3094 8687
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 9:02 AM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Feb 22, 9:02 AM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED WWA SECTION NATIONAL WEATHER SERVICE MOBILE AL 902 AM CST FRI FEB 22 2008 .UPDATE...WILL UPDATE TO CANCEL DENSE FOG ADVISORY. FOG HAS BURNED OFF ACROSS THE AREA EXCEPT FOR NEAR PNS AND NPA WHICH STILL HAVE 1/2 MILE IN FOG...BUT THIS IS IMPROVING QUICKLY. UPDATE OUT SOON. /29 && ******** PREVIOUS DISCUSSION ********** .SYNOPSIS...FOR THE CURRENT FORECAST...FIRST ITEM TO DEAL WITH IS IN THE SHORT TERM AND THE DEVELOPING WX...WITH SEVERAL PASSING SYSTEMS IN THE EXTENDED TO DELA WITH. CURRENTLY...THE CAUSE OF THE CURRENT WEATHER OVER THE FA AND SURROUNDING AREAS IS A SHORTWAVE SYSTEM MOVING OVER THE CENTRAL PLAINS TOWARDS THE MID MISS RIVER VALLEY. ITS NORTHEAST MOVEMENT IS OVER HIGH PRESSURE CENTERED OVER THE CARIBBEAN...WITH A RIDGE STRETCHING NORTH OVER THE WESTERN ATLANTIC. A RIDGE ALSO STRETCHED NORTH OVER THE US/CA ROCKIES. AS EXPECTED...A WARM FRONT IS MOVING NORTH OVER THE NORTH-CENTRAL/NORTHEAST GULF COAST...JUST NORTH OF THE I-10 CORRIDOR OVER FL TO SOUTHEASTERN MS...THEN HEADING NORTHWEST WITH A SURFACE LOW OVER EAST-CENTRAL LA/SW MISS. TRAILING COLD FRONT HAS PUSHED TO THE TX/MEX BORDER. A LINE OF SHOWERS AND THUNDERSTORMS STRETCHED NORTHEAST FROM SOUTHERN LA...TO CENTRAL AL...WITH THE LINE BEING ELEVATED NORTH OF HIGHWAY 84. && .SHORT TERM(TODAY THROUGH TONIGHT)...A WARM DAY EXPECTED AS A WARM FRONT LIFTS NORTH OF THE AREA BY THE AFTERNOON. THE WARM FRONT IS CURRENTLY LOCATED NEAR KMOB EASTWARD TO KTLH AND WILL CONTINUE TO TRACK NORTHWARD THIS MORNING. THIS WILL BRING AN INCREASINGLY MOIST AND UNSTABLE ENVIRONMENT INTO THE FORECAST AREA. THE STRONGER STORMS THIS MORNING HAVE SHIFTED INTO CENTRAL ALABAMA AS ZONE OF ISENTROPIC LIFT LIFTS NORTH WITH THE LOW LVL JET. THE NEXT ROUND...IN THE FORM OF A SQUALL LINE...IS DEVELOPING ACROSS CENTRAL LOUISIANA AS MAIN UPPER LEVEL SHORTWAVE MOVES EAST ACROSS OKLAHOMA. THE LINE WILL APPROACH THE ALABAMA STATE LINE AROUND DAYBREAK AND MOVE EASTWARD THROUGH THE DAY. THE PRIMARY SEVERE WEATHER THREAT IS EXPECTED TO BE DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR TORNADOES IS FAIRLY SMALL DUE TO A UNIDIRECTIONAL VERTICAL WIND PROFILE. THERE DOES APPEAR TO BE A SLIGHTLY ENHANCED THREAT FOR SEVERE THUNDERSTORMS AS THE SQUALL LINE ADVANCES EAST OF INTERSTATE 65...ESPECIALLY NEAR THE COAST...DURING THE AFTERNOON HOURS. AS TEMPS CLIMB INTO THE LOWER 70S WITH DEWPOINTS IN THE MID 60S CLOSE TO THE COAST...CAPE VALUES INCREASE TO 1000-1500 J/KG. THIS COMBINED WITH ENOUGH SPEED SHEAR WILL ALLOW STORMS TO MAINTAIN ORGANIZATION AND PRODUCE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED BUT DOES NOT APPEAR TO BE THE GREATEST THREAT IN THIS EVENT. THE COLD FRONT WILL MOVE EAST OF THE AREA AROUND MIDNIGHT TONIGHT WITH A DRIER AIRMASS MOVING IN. GENERALLY USED TO BLEND OF WARMER MAV AND COOLER MET GUIDANCE FOR TODAYS HIGHS. /13 .LONG TERM(SATURDAY ON)...SATURDAY STARTS WITH THE TRAILING COLD FRONT THROUGH MOST OF THE FA...WITH THE SHORTWAVE CAUSE MOVING OVER THE MID ATLANTIC REGION. ANOTHER SHORT WAVE SYSTEM IS MOVING OVER THE SOUTHERN US ROCKIES....WITH ENERGY TRAILING TO OFF THE COAST OF THE PACIFIC NORTHWEST. GUIDANCE IS ADVERTISING THIS NEXT PIECE OF ENERGY PASSING NORTH OF THE FA SUNDAY...WITH LITTLE FANFARE OTHER THAN SOME RE-ENFORCEMENT TO THE OFFSHORE FLOW. SURFACE HIGH MOVES OVER THE SOUTHEASTERN CONUS MONDAY AS ANOTHER BUNCH OF SHORTWAVE ENERGY MOVES OVER THE WESTERN HALF OF THE CONUS...WITH SOUTHERLY LOW LEVEL FLOW SETTING UP BY THE END OF MONDAY. GUIDANCE IS ADVERTISING THIS SYSTEM PASSING OVER THE FA TUESDAY INTO TUESDAY EVENING...A BIT SLOWER THAN YESTERDAY...BUT NOT BY MUCH. GUIDANCE IS ADVERTISING SIGNIFICANT ENERGY TAILING THIS INITIAL SYSTEM...WITH STRONGER...OFFSHORE FLOW FOLLOWING. FOR THE REST OF THE FORECAST...SOUTHERLY FLOW KICKS IN BY THE END OF THE WEEK AS AN UPPER SYSTEM DIVING SOUTH OVER THE WESTERN CONUS ORGANIZES OVER NORTHERN MEX NEXT WEEKEND. && .MARINE...AN AREA OF LOW PRESSURE WILL MOVE INTO THE MID ATLANTIC TONIGHT. THIS WILL BRING A COLD FRONT ACROSS THE MARINE AREA LATE TONIGHT INTO SATURDAY MORNING. A GENERALLY LIGHT NORTHERLY FLOW WILL FOLLOW IN THE WAKE OF THE FRONT THROUGH EARLY MONDAY. SOUTHERLY FLOW RETURNS LATE ON MONDAY AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH TUESDAY WITH A STRONG NORTHERLY FLOW IN ITS WAKE. /13 && .FIRE WEATHER...ANOTHER DAY OF RAIN WILL WILL GIVE WAY TO A RELATIVELY CALM PERIOD THROUGH THE WEEKEND. GUIDANCE IS NOT ADVERTISING A SIGNIFICANT EXCHANGE OF AIRMASSES WITH THIS PASSING SYSTEM...SO DO NOT FORESEE ANY WATCHES/WARNINGS INTO THE COMING. A STRONGER SYSTEM WILL APPROACH THE AREA NEXT WEEK...WITH A FRONT CROSSING THE AREA TUESDAY INTO TUESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 53 70 47 70 / 60 40 05 10 05 PENSACOLA 72 57 70 50 68 / 80 50 10 10 05 DESTIN 72 59 70 53 67 / 80 70 20 10 05 EVERGREEN 72 51 68 42 69 / 70 50 10 10 05 WAYNESBORO 72 48 65 40 66 / 60 20 10 10 10 CAMDEN 72 49 65 41 66 / 60 40 05 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 13/16
Hazardous weather outlook, Feb 22, 10:44 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 1044 AM CST FRI FEB 22 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-231200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1044 AM CST FRI FEB 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON THROUGH SATURDAY AFTERNOON... THE THREAT OF LARGE HAIL AND DAMAGING WINDS FROM SEVERE THUNDERSTORMS EXISTS EAST OF I-65 THROUGHOUT THE AFTERNOON. DURING THE MORNING HOURS...WIND SHEAR HAS LESSENED AND INSTABILITY WILL INCREASE DURING THE HEAT OF THE AFTERNOON. A COLD FRONT WILL END THE THREAT OF SEVERE WEATHER WEST OF I-65. THE THREAT OF SEVERE WEATHER IS EXPECTED TO END ALTOGETHER AROUND DARK AS THE COLD FRONT MOVES EAST OF DESTIN DURING THE EARLY EVENING HOURS. THE THREAT OF TORNADOES IS MINIMAL...HOWEVER TORNADOES CAN FORM ANYWHERE AT ANYTIME. IF ONE DOES FORM...IT SHOULD BE WEAK AND SHORT-LIVED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SEVERE STORMS ARE POSSIBLE AGAIN ON TUESDAY AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. STAY TUNED FOR ANY CHANGES ON THE TIMING AND STRENGTH OF THIS SYSTEM. IN THE WAKE OF THE COLD FRONT...MODERATE TO STRONG NORTHWEST WINDS MAY CREATE A HAZARD FOR SMALL CRAFT OPERATIONS IN THE BAYS AND OFFSHORE WATERS TUESDAY AND WEDNESDAY. WAVE HEIGHTS BUILDING TO 3 TO 5 FEET WILL ALSO POSE A HAZARD DUE TO THE WIND WAVE NATURE VERSUS ROLLING SWELL. THIS WILL REMAIN SO FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Feb 22, 8:31 AM CST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 831 AM CST FRI FEB 22 2008 ALZ058-221500- CRENSHAW- INCLUDING THE CITIES OF...LUVERNE... 831 AM CST FRI FEB 22 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN CRENSHAW COUNTY... AT 831 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTHWEST OF BRANTLEY...AND MOVING NORTHEAST AT 45 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... GLENWOOD AND LUVERNE THROUGH 900 AM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:42 AM CST | Dense Fog Advisory | MOB | 7 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.